Oklahoma, 2014

Tornado and Flash Flood in Oklahoma, May 7, 2014

May 7, 2014 · NWS OUN · 42 events in 11 counties and zones

S. bringing strong southwest flow across the Southern Plains.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A large upper level trough became established over the western U.S. bringing strong southwest flow across the Southern Plains. At the surface, a north to south oriented dryline became well established across western Oklahoma. This dryline served as a focus for several rounds of supercell thunderstorms. Sporadic severe wind and hail occurred, along with a couple of brief tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 7, 2:46 PM CST, 35 minutes earlier.

Area forecast discussion, May 7, 2:46 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
346 PM CDT WED MAY 7 2014

.DISCUSSION...
TONIGHT THROUGH SATURDAY...

A FEW ISOLATED STORMS HAVE STARTED TO FIRE ALONG THE DRYLINE ACROSS
OUR SOUTHWESTERN COUNTIES. THIS ACTIVITY IS EXPECTED TO CONTINUE
THROUGH THE EVENING...MAINLY IMPACTING PARTS OF SOUTHERN OKLAHOMA
AND WESTERN NORTH TEXAS. INSTABILITY AND SHEAR ARE IN PLACE TO
SUPPORT A POTENTIAL FOR SEVERE STORMS...WITH HAIL AND WIND AS THE
MAIN THREATS.

MEANWHILE...AN UPPER LEVEL LOW MAKING ITS WAY ACROSS THE COUNTRY
WILL ACT AS A FOCUS FOR MORE WIDESPREAD STORMS OVERNIGHT INTO
TOMORROW MORNING. WITHOUT THE AID OF DAYTIME HEATING... OVERNIGHT
STORMS WILL NOT BE AS STRONG AS THOSE THIS EVENING... HOWEVER...
ENOUGH INSTABILITY AND SHEAR WILL REMAIN IN PLACE TO CONTINUE A
SEVERE THREAT. MOST HI RES MODELS SHOW THESE STORMS FORMING INTO A
SQUALL LINE EARLY THURSDAY MORNING BEFORE EXITING EASTWARD.

GOING INTO FRIDAY MORNING...A COLD FRONT WILL BRING A BRIEF WIND
SHIFT TO THE NORTH. TEMPERATURES WILL BE MINIMALLY IMPACTED.

WESTERN COUNTIES COULD EXPERIENCE ELEVATED FIRE WEATHER ON THURSDAY
AS MINIMUM RH VALUES DROP INTO THE TEENS. WINDS SHOULD STAY JUST
BELOW 20 MPH. FRIDAY AND SATURDAY WILL ALSO SEE LOW MINIMUM RH
VALUES...HOWEVER...WINDS SHOULD BE LIGHTER.

14

SATURDAY NIGHT THROUGH WEDNESDAY...
MADE ONLY MINOR CHANGES TO THE EXTENDED FORECAST... AFTER THE
EASTWARD PROGRESSION OF THE CURRENT H500 TROUGH ACROSS THE CENTRAL
CONUS THROUGH FRI... BROAD UPPER LEVEL TROUGHING EXTENDING FROM
COAST TO COAST WILL SET UP THROUGH SATURDAY. ADJUSTED POPS
SLIGHTLY... BUT CURRENT MID-RANGE GUIDANCE TRENDS HAVE VARIED
LITTLE FROM OVERNIGHT... SO MADE ONLY MINOR ADJUSTMENTS TO THE
PRECIP/WX GRIDS INHERITED FROM SPEG ON THE NIGHT SHIFT.
THUNDERSTORM CHANCES WILL INCREASE LATE SAT/EARLY SUN AS AN H500
TROUGH DIGS ACROSS THE INTERMOUNTAIN WEST. IN RESPONSE TO THE
TROUGH... A STRONG COLD FRONT LOOKS TO DIVE S/SE ACROSS THE SRN
PLAINS... WITH SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND
AHEAD OF IT THROUGH SUNDAY NIGHT INTO EARLY MONDAY. WITH SOME
VARIABILITY BETWEEN LONG RANGE SOLUTIONS... SPECIFICS ON RAINFALL
AMOUNTS AND ANY SEVERE POTENTIAL WILL NEED TO BE SAVED FOR ANOTHER
DAY... UNTIL MORE CONSISTENCY EXISTS. BEHIND THE FRONT... TEMPS
WILL DIP BACK TO NEAR NORMAL ON MONDAY... WITH A GRADUAL WARM UP
THROUGH MID-WEEK AS THE SFC HIGHS SHIFTS TO THE E/SE.

04

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  67  82  59  80 /  40  60  20  10
HOBART OK         64  89  54  83 /  40  30  10   0
WICHITA FALLS TX  67  87  60  87 /  50  50  10  10
GAGE OK           60  85  48  80 /  20  10  10   0
PONCA CITY OK     70  82  58  78 /  40  50  50  10
DURANT OK         69  79  67  85 /  30  80  30  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR OKZ004>007-
     009>011-014>017-021-022-033>037.

     WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR OKZ004>007-009>011-
     014>016-021.

TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR TXZ083>085-087-
     088.

&&
Hazardous weather outlook, May 7, 10:59 AM CST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1159 AM CDT WED MAY 7 2014

OKZ004>048-050>052-TXZ083>090-081000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1159 AM CDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN
NORTH TEXAS.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
THROUGH TONIGHT ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS GENERALLY WEST OF A LINE FROM SEMINOLE TO
MADILL...INCLUDING THE WESTERN HALF OF OKLAHOMA AND ALL OF
WESTERN NORTH TEXAS.

THE SLIGHT RISK AREA INCLUDES OKLAHOMA CITY...WICHITA FALLS...
LAWTON...PONCA CITY...ENID...CLINTON...ALTUS...AND STILLWATER.

TIMING...
THE PEAK HOURS FOR SEVERE STORMS WILL BE BETWEEN 4 PM AND 10 PM.
SEVERE STORMS WILL REMAIN POSSIBLE OVERNIGHT...BUT OVERALL
INTENSITY WILL BE LESS.

IMPACTS...
VERY LARGE HAIL UP TO THE SIZE OF TENNIS BALLS...
DAMAGING WIND GUSTS UP TO 70 MPH...
LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES...

DISCUSSION...
AROUND 4 PM...A FEW SUPERCELLS ARE EXPECTED TO DEVELOP NEAR AND
JUST EAST OF A DRYLINE...SOMEWHERE NEAR A LINE FROM SEYMOUR TEXAS
TO WATONGA OKLAHOMA TO ENID OKLAHOMA...THEN MOVE NORTHEAST.
STRONG SHEAR AND MODERATE INSTABILITY WILL SUPPORT SUPERCELL
STORMS WITH VERY LARGE HAIL AS THE MAIN HAZARD...THOUGH DAMAGING
WINDS MAY OCCUR AS WELL. STORM COVERAGE IS EXPECTED TO BE RATHER
SPARSE...DUE TO SOME CAPPING THIS AFTERNOON AND EVENING. DUE TO
LACK OF SIGNIFICANT LOW LEVEL MOISTURE...THE TORNADO POTENTIAL
REMAINS LOW THROUGH TONIGHT. ANY SUPERCELL WOULD LIKELY WEAKEN
AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING.

LATER TONIGHT...THE APPROACH OF A LOW PRESSURE SYSTEM WILL ALLOW
FOR MORE STORM DEVELOPMENT AND GREATER COVERAGE OF STORMS. FIRST
REDEVELOPMENT MAY BE AROUND MIDNIGHT ACROSS WESTERN OR
SOUTHWESTERN OKLAHOMA. A FEW STORMS MAY BE SEVERE...DUE TO
MODERATE INSTABILITY AND INCREASING SHEAR...WITH LARGE HAIL AND
DAMAGING WINDS AS THE MAIN HAZARDS. STORMS LATE TONIGHT ARE NOT
EXPECTED TO BE AS SEVERE COMPARED TO THE STORMS LATE THIS
AFTERNOON AND EVENING...AND MAY BECOME ELEVATED. STORMS ARE
EXPECTED TO ORGANIZE INTO CLUSTERS OR PERHAPS A SQUALL LINE LATE
TONIGHT AND MOVE EAST. WITH ABUNDANT MOISTURE MOVING INTO THE
AREA...LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES MAY OCCUR LATE
TONIGHT.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS MUCH
OF OKLAHOMA AND WESTERN NORTH TEXAS SHOULD PREPARE FOR SEVERE
WEATHER OPERATIONS AFTER 4 PM.

.FIRE WEATHER...
HOT...DRY...AND BREEZY TO WINDY WEATHER WILL PERSIST IN KEEPING
THE WILDFIRE POTENTIAL VERY HIGH TO EXTREME THROUGH EARLY THIS
EVENING ACROSS WESTERN OKLAHOMA AND FAR WESTERN TEXAS. A RED FLAG
WARNING IS IN EFFECT THROUGH 9 PM IN THESE AREAS.

.STRONG WINDS...
SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS 40 TO 45 MPH CAN
BE EXPECTED ACROSS NORTHWESTERN OKLAHOMA THROUGH EARLY THIS
EVENING. A WIND ADVISORY IS IN EFFECT UNTIL 9 PM IN THESE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.THUNDERSTORMS...
A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY
EVENING ACROSS THE AREA. THE MAIN HAZARDS WILL BE LARGE HAIL UP
TO GOLF BALL SIZE AND DAMAGING WINDS UP TO 70 MPH.

THUNDERSTORM CHANCES WILL CONTINUE ACROSS PARTS OF THE AREA
THURSDAY NIGHT THROUGH TUESDAY. A FEW SEVERE STORMS WILL
BE POSSIBLE.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS/CMS

In the hours before

Special weather statement, May 7, 2:58 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
358 PM CDT WED MAY 7 2014

OKZ035-037-038-072115-
KIOWA OK-TILLMAN OK-COMANCHE OK-
358 PM CDT WED MAY 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KIOWA...NORTH
CENTRAL TILLMAN AND WEST CENTRAL COMANCHE COUNTIES UNTIL 415 PM
CDT...

AT 355 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MANITOU...
MOVING NORTH AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
SNYDER...MOUNTAIN PARK...MANITOU AND TOM STEED RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3444 9887 3446 9903 3480 9902 3475 9870
TIME...MOT...LOC 2055Z 191DEG 30KT 3452 9893
Special weather statement, May 7, 2:58 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
358 PM CDT WED MAY 7 2014

OKZ006-007-072130-
GRANT OK-ALFALFA OK-
358 PM CDT WED MAY 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GRANT AND EASTERN ALFALFA
COUNTIES UNTIL 430 PM CDT...

AT 356 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR JET...MOVING
NORTHEAST AT 45 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3693 9780 3652 9816 3661 9835 3662 9835
      3700 9813 3700 9793
TIME...MOT...LOC 2056Z 210DEG 40KT 3663 9822

WR
Special weather statement, May 7, 3:01 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
401 PM CDT WED MAY 7 2014

TXZ083-084-087-072130-
HARDEMAN TX-FOARD TX-KNOX TX-
401 PM CDT WED MAY 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARDEMAN...FOARD AND
KNOX COUNTIES UNTIL 430 PM CDT...

AT 358 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF CROWELL TO 6 MILES WEST OF
ROCHESTER...MOVING NORTHEAST AT 45 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
QUANAH...KNOX CITY...CROWELL...MEDICINE MOUND...BENJAMIN...
GILLILAND...MARGARET...RHINELAND...TRUSCOTT AND COPPERS BREAK STATE
PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3432 9994 3432 9953 3340 9965 3340 9998
TIME...MOT...LOC 2058Z 212DEG 40KT 3413 9987 3330 9997
Special weather statement, May 7, 3:02 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
402 PM CDT WED MAY 7 2014

OKZ016-017-072130-
CUSTER OK-BLAINE OK-
402 PM CDT WED MAY 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CUSTER AND SOUTHERN
BLAINE COUNTIES UNTIL 430 PM CDT...

AT 359 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
HYDRO...MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3601 9849 3584 9823 3555 9857 3555 9859
      3566 9876
TIME...MOT...LOC 2059Z 218DEG 28KT 3567 9862

WR
Local storm report, May 7, 3:10 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
410 PM CDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             4 N KAMAY               33.91N 98.82W
05/07/2014  E1.75 INCH       WICHITA            TX   TRAINED SPOTTER

&&

DW
Local storm report, May 7, 3:19 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
419 PM CDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     HAIL             9 W BURKBURNETT         34.09N 98.72W
05/07/2014  E1.75 INCH       WICHITA            TX   FIRE DEPT/RESCUE

0414 PM     TSTM WND GST     9 W BURKBURNETT         34.09N 98.72W
05/07/2014  E70 MPH          WICHITA            TX   FIRE DEPT/RESCUE

&&

DW

The radar

The Altus AFB radar (KFDR), 30 km away, was scanning. The volume nearest the first event began at 21:19 UTC.

Open the radar archive at this moment

Event by event

31 hail, 9 thunderstorm wind, 1 tornado, 1 flash flood. Local standard time, as filed.

Hail, Tillman

When
May 7, 3:21 PM CST
Where
Tillman County, Grandfield
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
34.230, -98.690

Hail, Tillman

When
May 7, 3:22 PM CST
Where
Tillman County, Grandfield
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.230, -98.690

Thunderstorm Wind, Tillman

When
May 7, 3:25 PM CST
Where
Tillman County, Loveland
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.300, -98.770

Large tree limbs downed and shingles removed from the roof of one residence.

Hail, Tillman

When
May 7, 3:28 PM CST
Where
Tillman County, 1.14 mi E of Grandfield
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
34.230, -98.670

Hail, Comanche

When
May 7, 3:35 PM CST
Where
Comanche County, 0.69 mi N of Indiahoma
Measured
2.25 in hail
Reported by
Trained Spotter
Coordinates
34.630, -98.750

No damage was reported.

Hail, Tillman

When
May 7, 3:37 PM CST
Where
Tillman County, 6.17 mi NE of Loveland
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
34.360, -98.690

No damage was reported.

Hail, Comanche

When
May 7, 3:38 PM CST
Where
Comanche County, 5.72 mi NW of Geronimo
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.530, -98.460

Hail, Tillman

When
May 7, 3:38 PM CST
Where
Tillman County, 8.61 mi NE of Loveland
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
34.400, -98.680

No damage was reported.

Hail, Caddo

When
May 7, 4:11 PM CST
Where
Caddo County, 0.69 mi S of Carnegie
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.090, -98.600

Hail, Custer

When
May 7, 4:33 PM CST
Where
Custer County, 3.49 mi SE of Custer City
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.630, -98.830

Hail, Custer

When
May 7, 4:33 PM CST
Where
Custer County, 1.78 mi SE of Custer City
Measured
1.75 in hail
Reported by
Public
Coordinates
35.640, -98.860

Hail, Kiowa

When
May 7, 5:00 PM CST
Where
Kiowa County, Roosevelt
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.850, -99.020

Hail, Tillman

When
May 7, 5:39 PM CST
Where
Tillman County, Loveland
Measured
1.5 in hail
Reported by
Public
Coordinates
34.300, -98.770

Thunderstorm Wind, Tillman

When
May 7, 5:40 PM CST
Where
Tillman County, 2.86 mi W of Grandfield
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
34.230, -98.740

Hail, Cotton

When
May 7, 5:46 PM CST
Where
Cotton County, 13.57 mi NNW of Devol
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.380, -98.650

Tornado, Comanche

When
May 7, 6:06 PM CST to 6:09 PM CST
Where
Comanche County, 2.66 mi NNE of Wichita Mtns Nwr Hq to 3.83 mi NNE of Wichita Mtns Nwr Hq
Rating
EF0
Path length
1.5 mi
Path width
400 yd
Reported by
Other Federal Agency
Coordinates
34.767, -98.697

Employees of the Wichita Mountain National Wildlife Refuge observed this tornado in the north part of the refuge. A ground survey by the refuge deputy manager indicated that the tornado developed southwest of Moko Mountain and initially moved northeast toward the 2,288 foot peak. The tornado then turned north-northwest moving down the north slope of Moko Mountain. Numerous trees were snapped and uprooted along the path.

Hail, Harmon

When
May 7, 6:18 PM CST
Where
Harmon County, 2.27 mi E of Vinson
Measured
1 in hail
Reported by
Public
Coordinates
34.900, -99.820

Hail, Cotton

When
May 7, 6:41 PM CST
Where
Cotton County, 5.72 mi E of Taylor
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.170, -98.230

Hail, Cotton

When
May 7, 6:41 PM CST
Where
Cotton County, 1.14 mi W of Taylor
Measured
2.25 in hail
Reported by
Trained Spotter
Coordinates
34.170, -98.350

No damage was reported.

Hail, Jefferson

When
May 7, 7:16 PM CST
Where
Jefferson County, Hastings
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.230, -98.110

Thunderstorm Wind, Jefferson

When
May 7, 7:16 PM CST
Where
Jefferson County, Hastings
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
34.230, -98.110

Several trees and power lines downed.

Hail, Stephens

When
May 7, 7:18 PM CST
Where
Stephens County, 4.97 mi SSE of Corum
Measured
1.75 in hail
Reported by
Public
Coordinates
34.290, -98.080

Hail, Jefferson

When
May 7, 7:30 PM CST
Where
Jefferson County, Addington
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.240, -97.970

Thunderstorm Wind, Jefferson

When
May 7, 7:30 PM CST
Where
Jefferson County, Addington
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
34.240, -97.970

Several power lines were blown down.

Hail, Jefferson

When
May 7, 7:33 PM CST
Where
Jefferson County, 0.9 mi SW of Addington
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
34.230, -97.980

Substantial damage to several vehicles occurred. Car windows were shattered by baseball and larger sized hail.

Hail, Stephens

When
May 7, 7:57 PM CST
Where
Stephens County, 1.79 mi SW of Duncan
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.480, -97.980

Hail, Stephens

When
May 7, 8:02 PM CST
Where
Stephens County, 0.69 mi S of Duncan
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.490, -97.960

Hail, Stephens

When
May 7, 8:04 PM CST
Where
Stephens County, 0.69 mi S of Duncan
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.490, -97.960

Hail, Stephens

When
May 7, 8:08 PM CST
Where
Stephens County, Duncan
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.500, -97.960

Hail, Caddo

When
May 7, 8:48 PM CST
Where
Caddo County, 2.26 mi E of Alfalfa
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.220, -98.570

Thunderstorm Wind, Caddo

When
May 7, 8:50 PM CST
Where
Caddo County, 3.24 mi NNW of Ft Cobb Res Dam
Measured
62 kt (71 mph) measured gust
Reported by
Amateur Radio
Coordinates
35.200, -98.480

Measured on the northeast side of the reservoir.

Hail, Caddo

When
May 7, 8:53 PM CST
Where
Caddo County, 5.08 mi W of Albert
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
35.230, -98.500

The hail was reported at the intersection of county street 2520 and county road 1230.

Hail, Caddo

When
May 7, 8:53 PM CST
Where
Caddo County, 5.6 mi SSE of Eakly
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
35.240, -98.510

The hail was reported at county road 1220 and county street 2510.

Thunderstorm Wind, Caddo

When
May 7, 8:53 PM CST
Where
Caddo County, 5.13 mi W of Albert
Measured
70 kt (81 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.240, -98.500

West facing windows were blown out by hail and high winds.

Thunderstorm Wind, Caddo

When
May 7, 8:56 PM CST
Where
Caddo County, 3.63 mi NNW of Albert
Measured
70 kt (81 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.280, -98.430

Home and car windows blown out by hail and wind.

Thunderstorm Wind, Caddo

When
May 7, 9:25 PM CST
Where
Caddo County, Gracemont
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.190, -98.260

Several large trees were downed blocking area roads.

Hail, Caddo

When
May 7, 9:45 PM CST
Where
Caddo County, Albert
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.230, -98.410

Hail, Caddo

When
May 7, 9:50 PM CST
Where
Caddo County, Albert
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
35.230, -98.410

Hail, Comanche

When
May 7, 10:05 PM CST
Where
Comanche County, Medicine Park
Measured
1 in hail
Reported by
Public
Coordinates
34.730, -98.500

Hail, Oklahoma

When
May 7, 10:45 PM CST
Where
Oklahoma County, (Okc)will Rogers Apt
Measured
1.75 in hail
Reported by
Public
Coordinates
35.390, -97.600

Thunderstorm Wind, Cleveland

When
May 7, 11:21 PM CST
Where
Cleveland County, 4.37 mi NW of Moore
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.380, -97.550

Trees blown down along 92nd street between May and Pennsylvania avenues.

Flash Flood, Oklahoma

When
May 7, 11:50 PM CST
Where
Oklahoma County, 3.17 mi WSW of Valley Brook to 2.58 mi WSW of Valley Brook
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
35.381, -97.531

Up to two feet of water made roads impassable near southwest 89th street between Western and Walker avenues. No damage was reported.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2014Every state in 2014This day in weather historyThe tornado archive for Oklahoma, 2014Warnings in Oklahoma, May 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521373, 521374, 521375, 521376, 521377, 521378, 521379, 521380, 521381, 521382, 521383, 521384, 521385, 521386, 521387, 521846, 521388, 521389, 521390, 521391, 521392, 521393, 521394, 521395, 521396, 521397, 521398, 521399, 521400, 521401, 521402, 521403, 521404, 521405, 521406, 521407, 521408, 521409, 521410, 521411, and more.